Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Universality of the lattice of transformation monoids


Authors: Michael Pinsker and Saharon Shelah
Journal: Proc. Amer. Math. Soc. 141 (2013), 3005-3011
MSC (2010): Primary 06B15; Secondary 06B23, 20M20
DOI: https://doi.org/10.1090/S0002-9939-2013-11566-2
Published electronically: May 21, 2013
MathSciNet review: 3068953
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The set of all transformation monoids on a fixed set of infinite cardinality $\lambda$, equipped with the order of inclusion, forms a complete algebraic lattice $\operatorname {Mon}(\lambda )$ with $2^\lambda$ compact elements. We show that this lattice is universal with respect to closed sublattices; i.e., the closed sublattices of $\operatorname {Mon}(\lambda )$ are, up to isomorphism, precisely the complete algebraic lattices with at most $2^\lambda$ compact elements.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 06B15, 06B23, 20M20

Retrieve articles in all journals with MSC (2010): 06B15, 06B23, 20M20


Additional Information

Michael Pinsker
Affiliation: Équipe de Logique Mathématique, Université Diderot – Paris 7, UFR de Mathématiques, 75205 Paris Cedex 13, France
MR Author ID: 742015
ORCID: 0000-0002-4727-918X
Email: marula@gmx.at

Saharon Shelah
Affiliation: Institute of Mathematics, The Hebrew University of Jerusalem, 91904 Jerusalem, Israel – and – Department of Mathematics, Rutgers University, New Brunswick, New Jersey 08854
MR Author ID: 160185
ORCID: 0000-0003-0462-3152
Email: shelah@math.huji.ac.il

Keywords: Algebraic lattice, transformation monoid, submonoid, closed sublattice
Received by editor(s): June 24, 2011
Received by editor(s) in revised form: September 3, 2011, September 12, 2011, and November 24, 2011
Published electronically: May 21, 2013
Additional Notes: The research of the first author was supported by an APART fellowship of the Austrian Academy of Sciences
The research of the second author was supported by German-Israeli Foundation for Scientific Research & Development Grant No. 963-98.6/2007.
The authors would like to thank an anonymous referee for valuable comments which led to significant improvements in the presentation of the paper.
Communicated by: Julia Knight
Article copyright: © Copyright 2013 American Mathematical Society